Utah, 2006

Heavy Rain in Utah, July 7, 2006

July 7, 2006 · NWS SLC · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 7, 3:00 PM MST, 45 minutes earlier.

Area forecast discussion, Jul 7, 3:00 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT FRI JUL 7 2006

.SYNOPSIS...DRIER AIR IS IN PLACE ACROSS NORTHERN UTAH TODAY...WHILE
MOISTURE REMAINS IN PLACE ACROSS THE SOUTH. A STORM SYSTEM IS
EXPECTED TO IMPACT CENTRAL AND EASTERN UTAH ON SATURDAY. A GRADUAL
DRYING TREND IS EXPECTED FOR NEXT WEEK.

&&

.DISCUSSION...BOUNDARY LAYER MOISTURE DIFFERS QUITE A BIT ACROSS THE
STATE THIS AFTERNOON. ABUNDANT MOISTURE ACROSS THE SOUTHERN AND
EASTERN PORTIONS OF THE STATE. CONVECTION INCREASING IN AERIAL
COVERAGE WITH ISOLATED HEAVY RAINS. THUNDERSTORMS ARE BACKBUILDING
INTO THE SOUTHERLY FLOW WITH A FEW SPOTS HAVING A THREAT FOR FLASH
FLOODING. THE PULSE-LIKE NATURE OF THE STORMS IS SAVING THE REGION
FROM MUCH MORE OF A THREAT. EXPECT MUCH OF THIS ACTIVITY TO DIE OUT
SHORTLY AFTER SUNSET WITH LITTLE DYNAMICS. EXCEPTION WILL BE THE
SOUTHEASTERN PART OF THE STATE...WHERE A MORE ORGANIZED CIRCULATION
WILL KEEP CONVECTION GOING WELL INTO THE NIGHT.

FURTHER NORTH AND WEST...DRIER AIR AT MID LEVELS IS CAPPING OFF
CONVECTION NICELY. DO NOT EXPECT MORE THEN A FEW POPCORN TCUS ALONG
THE WASATCH...WITH EVEN LESS IN THE VALLEYS.

THE SYSTEM AFFECTING SOUTHEAST UTAH MOVES NORTHWARD TOMORROW...AND
THE POTENTIAL FOR FLASH FLOODING INCREASES. WILL CONSIDER A FLASH
FLOOD WATCH WITH THE EVENING RUNS...AND WILL CERTAINLY KEEP THE FFP
HIGH FOR SATURDAY. THE NAM/WRF KEEPS THE SYSTEM OVER EASTERN UTAH
INTO SUNDAY MORNING...SO KEPT POPS UP THROUGH THE DAY.

MOISTURE BEGINS TO GET SCOURED OUT ON MONDAY AS THE FLOW TURNS MORE
NORTHWESTERLY BEHIND THIS SYSTEM THE UPPER LEVEL TROUGH MOVES
THROUGH THE DAY ON MONDAY AND FLOW BECOMES NORTHERLY THROUGHOUT THE
COLUMN.

&&

.AVIATION...NONE...SEE LATEST SLCTAFSLC.

&&

.FIRE WEATHER...THE ASCADS RAWS OUTAGE HAS BEEN FIXED. WETTING RAINS
ARE OCCURRING AGAIN TODAY OVER THE SOUTHERN MOUNTAINS AND SOME
SOUTHERN VALLEY AREAS. THUNDERSTORMS ARE GREATLY DECREASED TODAY FOR
THE CENTRAL AND NORTH A LARGE DISTURBANCE OVER ARIZONA TODAY WILL
MOVE OVER UTAH SATURDAY FOR WIDESPREAD WET STORMS. DRYING TREND NEXT
WEEK.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SMITH/GIBSON
Hazardous weather outlook, Jul 7, 2:51 AM MST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
351 AM MDT FRI JUL 7 2006

UTZ010>021-081100-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
351 AM MDT FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND SOUTHERN
UTAH.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN THIS AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH.
LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING ISOLATED INCIDENTS
OF FLASH FLOODING...WILL BE POSSIBLE WITH THESE STORMS. OTHERWISE
DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND GUSTY WINDS
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN INCREASED THREAT OF HEAVY RAINFALL AND ATTENDANT FLASH FLOODING
IS EXPECTED SATURDAY ACROSS CENTRAL AND SOUTHERN UTAH...AS A
SURGE OF MOISTURE SPREADS NORTH ACROSS THE AREA. THIS SURGE OF
MOISTURE IS EXPECTED TO BRING GREATER COVERAGE OF SHOWERS AND
THUNDERSTORMS ACROSS THE OUTLOOK AREA. IF SUFFICIENT HEATING CAN
OCCUR SATURDAY AFTERNOON...SOME OF THESE THUNDERSTORMS WILL
BECOME STRONG...AND BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL
WITH AN INCREASED RISK OF FLASH FLOODING. AREAS MOST PRONE TO
FLASH FLOODING INCLUDE SLOT CANYONS...SMALL STREAMS AND NORMALLY
DRY WASHES. OTHERWISE DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL
HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE.

MOISTURE IS EXPECTED TO LINGER ACROSS THE AREA THROUGH EARLY NEXT
WEEK...RESULTING IN AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THESE STORMS WILL MAINLY IMPACT THE HIGHER
TERRAIN...BUT MAY SPREAD INTO ADJACENT VALLEY LOCATIONS DURING THE
LATE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>009-WYZ021-081100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-SOUTHWEST WYOMING-
351 AM MDT FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND FAR
SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...MAINLY OVER THE UINTA MOUNTAIN RANGE. ISOLATED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE ELSEWHERE. DANGEROUS CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS CAN BE EXPECTED WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN INCREASED THREAT OF HEAVY RAINFALL WITH LOCALIZED FLASH
FLOODING IS POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS
NORTHERN UTAH AND FAR SOUTHWEST WYOMING...AS A SURGE OF MOISTURE
SPREADS NORTH ACROSS THE AREA. THIS SURGE OF MOISTURE IS EXPECTED
TO BRING GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE
OUTLOOK AREA. IF SUFFICIENT HEATING CAN OCCUR SATURDAY
AFTERNOON...SOME OF THESE THUNDERSTORMS WILL BECOME STRONG...AND
BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH A THREAT OF
LOCALIZED FLASH FLOODING. DANGEROUS CLOUD TO GROUND
LIGHTNING...STRONG WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE.

MOISTURE IS EXPECTED TO LINGER ACROSS THE AREA THROUGH EARLY NEXT
WEEK...RESULTING IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
THESE STORMS WILL MAINLY IMPACT THE HIGHER TERRAIN...BUT MAY
SPREAD INTO ADJACENT VALLEY LOCATIONS DURING THE LATE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SEAMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duchesne

When
July 7, 3:45 PM MST to 4:25 PM MST
Where
Duchesne County, Duchesne
Reported by
TRAINED SPOTTER
Coordinates
40.298, -110.425 (the zone’s center; the record gives no point)

1.35" rain in 40 min measured by trained spotter in Duchesne

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525012.